Hail, Wyoming
- When
- May 26, 5:05 PM EST
- Where
- Wyoming County, Lake Carey
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.600, -75.950
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 26, 3:35 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 435 PM EDT WED MAY 26 2004 .UPDATE... WE WILL BE ISSUING A FFA FOR NORTHEAST PENNSYLVANIA. STORMS ARE DVLPNG ACRS CNTRL PA, AND SHOW SIGNS OF TRAINING. THE MBE VECTORS INDICATE THIS POTNL, SHORT RNG MDL GUIDANCE SHOWS RAPID CONVECTIVE DVLPMNT ACRS NE PA BETWEEN 21Z AND 00Z, AND MANY AREAS HAD +RA THIS MRNG, SO WE FEEL THE ISSUANCE OF AN FFA IS WARRANTED. NORTHERN ZONES WILL ALSO HAVE A RISK IF STRONGER STORMS DVLP THERE, BUT IT APPEARS THAT THE POTNL FOR THIS IS MARGINAL. BRADY. .PREV DISCUSSION... SFC ANYLS SHOW A MESO-LOW LOCATED NEAR BGM, WITH A CDFNT OVER LOWER ONTARIO WHICH WILL DROP SEWD TNGT. LOW LVL CONVERGENCE ASSCD WITH THESE FEATURES, COMBINED WITH SOME UPR SUPPORT FROM APRCHNG S/WVS, SUGGESTS WELL SEE DECENT CONVECTIVE DVLPMNT LATE TDA AND THIS EVNG, SPCLY ACRS THE SUSQ RGN OF NY AND NE PA. MAIN CONCERNS WILL BE ISOLD TO SCT SVR, AND PTNL FOR FLASH FLOODING (SPCLY ACRS NE PA) WITH TRAINING POTNL SUGGESTED BY MBE VECTORS. WE ARE STILL DEBATING A FF WATCH FOR NE PA IF CONVECTION ORGANIZES AS EXPECTED WE WILL LIKELY ISSUE ONE, BUT FOR NOW WELL JUST CONTINUE TO MONITOR. GIVEN THE XCLNT FORCING, WENT WITH CAT POPS NE PA, WITH GRADIENT TO CHC POPS ACRS THE FINGER LAKES. MOST OF THE ACTIVITY SHOULD BE WINDING DOWN BY 06Z, ALTHO SOME COULD LINGER A BIT LONGER ACRS THE WRN CATSKILLS/POCONOS. TMRW LOOKS LIKE A NICE DAY AS WEAK HIGH PRES CROSSES THE RGN, ALTHO CLDS WILL BE ON THE INCREASE ACRS WRN ZONES LATE IN THE DAY AS THE NXT S/WV AND CDFNT APRCHS. WE STAYED THE COURSE WITH THE LIKELY POPS FOR TMRW NGT, BUT GIVEN THE FASTER MVMNT OF THIS SYSTEM IN THE LATEST MDL RUNS, WE REMOVED PCPN FROM FRIDAYS FCST. MDLS SUGEGST LOW CLDS WILL HANG TUFF ACRS NE ZONES (SYR/UCA AREAS) UNTIL EARLY AFTN, BUT ELSEWHERE WE SHOULD SEE PARTLY TO MOSTLY SUNNY SKIES. AS INDICATED BY BUF, FWC/MAV MAXES MAY BE ON THE WARM SIDE. WE USED AN FWC/MAV BLEND BUT TOOK OFF A FEW DEGREES. MET GUIDANCE FOR SYR ONLY SHOWS A HIGH OF 56 BUT NOT READY TO BUY INTO THAT SCENARIO YET - THIS CAN BE REFINED WITH LATER PCKGS. && EXTENDED (FRI NITE - WED)... ACTIVE PTRN WILL RELAX JUST IN TIME FOR THE HOLIDAY WEEKEND. SFC HIPRES WILL BLD IN FRI WITH A BROAD H5 TROF. MUCH COOLER AIR ADVECTS IN WITH THE NLY FLOW AND SAT MRNG LOWS HSD BE IN THE LWR 40S WITH SOME MID 30S PSBL IN THE COLDER SPOTS AND MAYBE SOME FROST. GFS DVLPS A CLSD LOW OVER THE NRN PLAINS SUN. THIS SLOWS THE ADVANCE OF WAA PCPN ON MON. BELIEVE THIS TREND IS CORRECT AND HAVE REMOVED PCPN FROM THE DAY PD MON. WLDN/T BE SURPRISED IF THE PCPN ONSET IS DELAYED EVEN FURTHER IN LTR RUNS. TUE THRU WED PD WILL FEATURE SCT SHWRS AND PSBL TRWS AS SHRT WVS SPIN OUT OF THE UPPER LOW AND BRK DOWN THE ERN RDG. MAIN BODY OF THE UPPER LOW IS FCST TO REMAIN WELL WEST OF THE FCST PD...SO WX MAY NOT BE AS WET AS ADVERTISED. ALSO...MODEL PERFORMANCE ON CLSD UPPER LOWS IN DAYS 6 AND 7 NRMLY QUITE POOR. && .AVIATION... MESO LOW AND FNT WILL PUSH THRU CNTRL NY AND NE PA THIS AFTN TRIGGEREING TRWS...ESP OVER THE ERN AND SRN STATIONS. ACTIVITY SHD CLR THE AREA BY DARK LEAVING MAINLY CLR SKIES. LIGHT WIND...WET GRND...AND GREEN TREES POINT TO SOME DENSE FOG AT ELM LATE BRINGING LIFR CONDS. OTRW...VFR CONDS WITH MAINLY CLR SKIES ALL STATIONS EARLY THU. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE PA...FLASH FLOOD WATCH UNTIL 4 AM. DAYS 1-2: BRADY DAYS 3-7/AVIATION: MORFORD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 404 AM EDT WED MAY 26 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-260956- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 357 AM EDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THUNDERSTORMS ARE POSSIBLE THIS MORNING ACROSS NORTHEAST PENNSYLVANIA AND OVER THE ENTIRE AREA THIS AFTERNOON. SOME OF THE THUNDERSTORMS THIS AFTERNOON COULD REACH SEVERE LIMITS. THE BIGGEST THREAT WOULD BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON. RRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 524 PM EDT WED MAY 26 2004 PAZ038-039-262230- BRADFORD PA-SUSQUEHANNA PA- 524 PM EDT WED MAY 26 2004 ...THUNDERSTORM WITH HEAVY RAIN AND SMALL HAIL MOVING INTO THE AREA... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HAIL AND TORRENTIAL RAINFALL...NEAR WYALUSING....OR ABOUT 2 MILES NORTH OF WILMOT....MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... SPRING HILL AND CAMPTOWN AT 545 PM. SILVARA AND STEVENSVILLE AT 600 PM. WEST AUBURN AND LAWTON AT 615 PM. RUSH AND ELK LAKE AT 630 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 553 PM EDT WED MAY 26 2004 PAZ043-262300- WYOMING PA- 553 PM EDT WED MAY 26 2004 ...THUNDERSTORM WITH SMALL HAIL AND VERY HEAVY RAIN MOVING INTO THE AREA... AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH SMALL HAIL AND TORRENTIAL RAINFALL...NEAR MESHOPPEN....MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... WALLS CORNERS AT 615 PM. LAKE SHERIDAN AND NICHOLSON AT 630 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. MJ
The Binghamton radar (KBGM), 67 km away, was scanning. The volume nearest the first event began at 22:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400857.